Alert archive / Florida / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 1, NWS Key West, FL

February 13, 2008Monroe County, Florida

NWS Key West, FL issued this severe thunderstorm warning at Feb 13, 2008, 12:28 PM EST for Monroe County, Florida. It was in force for 32 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 13, 2008, 12:28 PM EST (17:28 UTC)
Expired
Feb 13, 2008, 1:00 PM EST
In force
32 min
Issued by
NWS Key West, FL
Area
Storm-based polygon

County Monroe County, FL

The radar

The Key West radar (KBYX), 26 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 13, 1:08 PM ESTMARINE TSTM WIND 40Ramrod Key, FLA WIND GUST OF 35 KNOTS WAS MEASURED AT A CWOP AUTOMATED STATION AT THE FLORIDA KEYS AQUEDUCT AUTHORITY PUMP STATION ON RAMROD KEY.
Feb 13, 1:09 PM ESTMARINE TSTM WIND 51Cudjoe Key, FLA WIND GUST TO 44 KNOTS WAS MEASURED AT A CWOP AUTOMATED STATION ON CUDJOE KEY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 13, 11:44 AM ESTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Key West, FL (KEYW), launched 12:00Z, 5.5 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Key West, FL at 12:00Z on 2008-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1835 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Key West, FL at 12:00Z on 2008-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1835 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
708 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KKEY 131731
SVRKEY
FLC087-131800-
/O.NEW.KKEY.SV.W.0001.080213T1728Z-080213T1800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KEY WEST FL
1228 PM EST WED FEB 13 2008

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LOWER KEYS IN MONROE COUNTY IN FLORIDA...

* UNTIL 100 PM EST

* AT 1223 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH. THIS STORM WAS LOCATED ABOUT 6 MILES NORTHWEST 
  OF KEY WEST...AND MOVING EAST AT   50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BAY POINT BY 1240 PM EST...
  CUDJOE KEY...UPPER SUGARLOAF KEY AND SUGARLOAF KEY BY 1245 PM
  EST...
  SUMMERLAND KEY AND BIG TORCH KEY BY 1250 PM EST...
  BIG PINE KEY...LITTLE TORCH KEY AND MIDDLE TORCH KEY BY 1255 PM
  EST...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EST 
WEDNESDAY EVENING FOR ALL OF THE FLORIDA KEYS. 

LAT...LON 2471 8167 2467 8159 2472 8159 2471 8153
      2478 8150 2476 8133 2480 8128 2469 8129
      2468 8125 2462 8133 2463 8145 2460 8146
      2459 8165
TIME...MOT...LOC 1728Z 263DEG 43KT 2464 8176

$$
BS
2 follow-up statements
000 
WWUS52 KKEY 131744
SVSKEY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
1243 PM EST WED FEB 13 2008

FLC087-131800-
/O.CON.KKEY.SV.W.0001.000000T0000Z-080213T1800Z/
LOWER KEYS IN MONROE FL-
1243 PM EST WED FEB 13 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM EST
FOR LOWER KEYS IN MONROE COUNTY...

AT 1240 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
BAY POINT...OR ABOUT 13 MILES NORTHEAST OF KEY WEST...MOVING EAST AT
45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CUDJOE KEY...SUMMERLAND KEY AND BIG TORCH KEY BY 1250 PM EST...
  LITTLE TORCH KEY...MIDDLE TORCH KEY...RAMROD KEY AND BIG TORCH KEY
  BY 1255 PM EST...
  BIG PINE KEY...NO NAME KEY AND 6 MILES WEST OF OHIO KEY BY 100 PM
  EST...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY HOME OR BUILDING...SUCH AS A CLOSET OR SMALL INTERIOR ROOM.


LAT...LON 2471 8167 2467 8159 2472 8159 2471 8153
      2478 8150 2476 8133 2480 8128 2469 8129
      2468 8125 2462 8133 2463 8145 2460 8146
      2459 8165
TIME...MOT...LOC 1743Z 263DEG 43KT 2466 8156

$$

DEVANAS
000 
WWUS52 KKEY 131758
SVSKEY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
1257 PM EST WED FEB 13 2008

FLC087-131807-
/O.EXP.KKEY.SV.W.0001.000000T0000Z-080213T1800Z/
LOWER KEYS IN MONROE FL-
1257 PM EST WED FEB 13 2008

...THE SEVERE THUNDERSTORM WARNING FOR LOWER KEYS IN MONROE COUNTY
EXPIRES AT 100 PM EST...

THE THUNDERSTORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS 
WEAKENED AND THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...WINDS 
NEAR 40 MPH...FREQUENT LIGHTNING...AND POSSIBLE SMALL HAIL ARE STILL 
POSSIBLE ALONG THE PATH OF THE SQUALL LINE MOVING THROUGH THE LOWER 
KEYS.

LAT...LON 2471 8167 2467 8159 2472 8159 2471 8153
      2478 8150 2476 8133 2480 8128 2469 8129
      2468 8125 2462 8133 2463 8145 2460 8146
      2459 8165
TIME...MOT...LOC 1757Z 263DEG 43KT 2468 8138

$$

DEVANAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 9:45 AM EST, 2 hours 43 minutes earlier.

Area forecast discussion, Feb 13, 9:45 AM EST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
945 AM EST WED FEB 13 2008

.DISCUSSION...IN THE MID AND UPPER LEVELS...LATEST AVAILABLE
STREAMLINE ANALYSIS OVERLAYED WITH IR SATELLITE IMAGERY AS OF 900 AM
DEPICT A PRONOUNCED DEEP FULL LATITUDINAL TROUGH OVER THE CENTRAL
CONUS...WITH ITS MAIN AXIS EVIDENT FROM LAKE MICHIGAN SOUTHWARD TO
THE NORTH CENTRAL GULF COAST. ROUNDING THE BASE OF THE LARGE TROUGH
IS A NOTICEABLE MID-LEVEL SHORTWAVE DISTURBANCE...NOW A FEW HUNDRED
MILES WEST OF THE FLORIDA KEYS. AS A RESULT...THE FLORIDA KEYS
REMAIN BENEATH A FAIRLY MOIST AND UNSTABLE VERY STRONG ALBEIT FAIRLY
UNIDIRECTIONAL FLOW IN THE MIDDLE LEVELS. CURRENT VWP (VAD WIND
PROFILE ANALYSIS) INDICATED THAT MID-LEVEL WINDS WERE IN THE
VICINITY OF 50 TO 60 KNOTS...BORDERLINE SEVERE CATEGORY WHEN WINDS
GET DOWN TO THE SURFACE.

IN THE LOWER AND MIDDLE LEVELS...THE SURFACE ANALYSIS AND SATELLITE
OBSERVATIONS AS OF 900 AM DISPLAY A COLD FRONT THAT EXTENDS FROM
WESTERN PENNSYLVANIA SOUTHWARD TO THE SOUTH CENTRAL GULF
COAST...WITH SURFACE CYCLOGENESIS OCCURRING NOW ALONG THIS
FRONT...OR OVER NORTHEAST GULF...THE CAROLINA PIEDMONT...AND NEAR
LAKE ERIE. AHEAD OF THIS FRONTAL SYSTEM AND ON THE REGIONAL
SCALE...A WELL DEVELOPED PRE-FRONTAL SQUALL LINE WAS MARCHING ACROSS
THE SOUTHEASTERN GULF OF MEXICO TOWARDS THE FLORIDA KEYS. THE 12Z
KEY WEST SOUNDING WAS UNSTABLE AND MODERATELY MOIST WITH
PWAT(PRECIPITABLE WATER) AT 1.51 INCHES. ALSO OF NOTE...THERE WAS
THE 12Z SOUNDINGS ILLUSTRATION OF 30 KNOT SOUTHWEST WINDS FROM ONLY
300 FEET AGL UP TO 10 KFT...WITH 35 TO 55 KNOTS FROM 10 KFT TO 20
KFT. THE WET-BULB ZERO HEIGHT WAS NEAR 10 KFT.

FORECASTS...IN THE MID AND UPPER LEVELS...ALL OF THE 06Z RUNS OF THE
LARGE SCALE MODELS CONTINUE TO INDICATE THAT THE BASE OF THE FULL
LATITUDINAL WILL CONTINUE TO LIFT NORTHEASTWARD...WITH STORM
DYNAMICS ALSO MOVING NORTHEAST...HOWEVER...GIVEN THE MID-LEVEL
INSTABILITY AND MAGNITUDE OF THE WINDS FROM JUST OFF THE
SURFACE...ISOLATED SEVERE WIND GUSTS CANT BE RULED OUT THIS
AFTERNOON AS THE SQUALL LINE MOVES ACROSS THE KEYS.

IN THE LOWER AND MIDDLE LEVELS...AS MENTIONED ABOVE...GIVEN THE 12Z
SOUNDINGS DEPICTION OF AMPLE LOW AND MID LEVEL
LIFT...INSTABILITY...AND MOISTURE...AM CONCERNED WITH THE A RAPIDLY
APPROACHING AFOREMENTIONED SQUALL LINE (MOVING AT 25 TO  30
KNOTS)...CROSSING THE KEYS FROM WEST TO EAST THIS AFTERNOON. THIS
SQUALL LINE WILL LIKELY PRODUCE 40 TO 50 KNOT OR EXCEEDING 50 KNOT
WIND GUSTS ACROSS THE KEYS AND ADJOINING WATERS. SOUNDINGS ARE ALSO
ALSO COLD ENOUGH TO SUPPORT SMALL HAIL. THE ACTUAL COLD FRONT WILL
MOVE ACROSS THE KEYS BEHIND THE SQUALL LINE...DURING THE LATE
EVENING/OVERNIGHT HOURS...WITH A WIND SHIFT TO NORTHWEST OCCURRING
LATE. OUTSIDE OF THE SQUALL LINE...BREEZY CONDITIONS SHOULD CONTINUE
THROUGHOUT THE DAY...AND ON THE WATERS. ONLY CHANGES WILL BE TO
TWEAK THE TRANSITIONAL WORDING/TIMING ON WIND SHIFTS...UNLESS WE GO
UNDER WATCH. PLEASE ALSO SEE THE MARINE SECTION.

&&

.MARINE...
A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ALL ZONES TODAY. SOUTH
TO SOUTHWEST WINDS WILL BLOW NEAR 20 KNOTS AND GUSTY FOR MUCH OF THE
DAY. AS DISCUSSED ABOVE...MARINERS SHOULD KEEP ABREAST OF THE
WEATHER SITUATION CLOSELY. LOCAL WIND GUSTS BETWEEN 35 TO 55 KNOTS
WILL BE LIKELY WITHIN THESE STORMS AS THE SQUALL LINE MOVES THROUGH
FROM WEST TO EAST THIS AFTERNOON. THIS SQUALL LINE WILL ALSO PRODUCE
FREQUENT AND DANGEROUS LIGHTNING...BLINDING DOWNPOURS ACCOMPANIED BY
VISIBILITY LESS THAN ONE HALF NAUTICAL MILE...LOCALLY ROUGH AND
CONFUSED SEAS...AND THE POSSIBILITY OF SMALL HAIL. CONDITIONS SHOULD
IMPROVE TONIGHT...WITH FRESH NORTH BREEZES LATE TONIGHT/TOMORROW
MORNING BECOMING NORTHEAST DURING THE DAY ON THURSDAY. PLEASE
MONITOR THE LATEST MARINE WX WARNINGS...STATEMENTS...AND FORECAST
FROM THE NATIONAL WEATHER SERVICE IN KEY WEST.

&&
.AVIATION...
SHORT-LIVED MVFR CONDITIONS ARE POSSIBLE AT KEYW AND KMTH THIS
MORNING. A LINE OF THUNDERSTORMS...PRODUCING IFR CONDITIONS OR
LOWER...WILL MOVE THROUGH THE FLORIDA KEYS THIS AFTERNOON. A ROUGH
ESTIMATE OF TIMING WOULD PLACE THESE THUNDERSTORMS JUST WEST OF KEY
WEST FROM NOON TO 100 PM...CROSSING KEYW BETWEEN 100 PM AND 300 PM...
BEFORE PROGRESSING ACROSS KMTH BETWEEN 200 PM AND 400 PM. CHANGES IN
TIMING WILL BE ADDRESSED IN AMENDMENTS TO THE TERMINAL FORECASTS.
CONVECTIVE SIGMETS WILL LIKELY BE ISSUED CONCERNING THIS LINE OF
STRONG THUNDERSTORMS.

&&

.CLIMATE...
ON THIS DATE IN KEYS WEATHER HISTORY...IN 1947...2.84 INCHES OF
RAINFALL WAS MEASURED IN KEY WEST. THIS SET THE DAILY RECORD FOR
MAXIMUM RAINFALL MEASURED IN KEY WEST ON FEBRUARY 13TH...A RECORD
WHICH STILL STANDS 61 YEARS LATER.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...SMALL CRAFT ADVISORY FOR GMZ031-GMZ032-GMZ052-GMZ053-
     GMZ054-GMZ072-GMZ073-GMZ074-GMZ075.
&&

PUBLIC/MARINE/GRIDS......................A. FUTTERMAN
AVIATION/SHORT TERM......................B. SOUTH/A. DEVANAS
RADAR/WARNINGS/STATEMENTS................B. SOUTH/A. DEVANAS
DATA ACQUISITION/UPPER AIR/WX COORD......J. RIZZO

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Feb 13, 12:10 PM EST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE KEY WEST FL
1210 PM EST WED FEB 13 2008

FLZ076>078-GMZ031>033-052>054-072>075-141100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
1210 PM EST WED FEB 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT
COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR MOST OF SOUTH FLORIDA
UNTIL 6 PM THIS AFTERNOON...
...THUNDERSTORMS LIKELY FOR ALL OF THE FLORIDA KEYS THIS AFTERNOON...
...HAZARDOUS CONDITIONS ON THE ATLANTIC WATERS...

A POWERFUL SQUALL LINE WILL MOVE ACROSS THE FLORIDA KEYS DURING THIS
AFTERNOON. SOME THUNDERSTORMS COULD BE SEVERE...PRODUCING GUSTS IN
EXCESS OF 60 MPH ACCOMPANIED BY BLINDING DOWNPOURS...FREQUENT AND
DEADLY CLOUD TO SURFACE LIGHTNING STRIKES...AND THE POSSIBILITY OF
HAIL. THERE IS ALSO A SLIGHT CHANCE OF TORNADOES OR WATERSPOUTS THIS
AFTERNOON.

A SMALL CRAFT ADVISORY REMAINS IN EFFECT THIS AFTERNOON FOR ALL
WATERS ADJOINING THE FLORIDA KEYS. A STRONG GRADIENT SOUTH OF A
DEVELOPING LOW PRESSURE SYSTEM WILL MAINTAIN FRESH TO OCCASIONALLY
STRONG BREEZES. SOUTH TO SOUTHWEST WINDS WILL BLOW NEAR 20 KNOTS
WITH HIGHER GUSTS...TURNING TO BETWEEN WEST TO NORTHWEST THIS
EVENING. SEAS BEYOND THE REEF OF 5 TO 7 FEET ARE EXPECTED
TODAY...WITH HIGHER WINDS AND SEAS IN AND NEAR NUMEROUS SHOWERS AND
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KASPER/FUTTERMAN

In the hours before

Local storm report, Feb 13, 11:09 AM EST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
1109 AM EST WED FEB 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1051 AM     MARINE TSTM WIND 8 ENE FORT JEFFERSON AT 24.69N 82.77W
02/13/2008  M45 MPH          GMZ075             XX   C-MAN STATION

            A WIND GUST OF 39 KNOTS WAS MEASURED AT THE PULASKI SHOAL
            LIGHT C-MAN STATION IN ASSOCIATION WITH A PASSING LINE OF
            THUNDERSTORMS.

&&

JR
Special weather statement, Feb 13, 11:30 AM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
1130 AM EST WED FEB 13 2008

FLZ078-131800-
MONROE LOWER KEYS-
1130 AM EST WED FEB 13 2008

...A LINE OF STRONG THUNDERSTORMS APPROACHING THE LOWER KEYS...

AT 1130 AM EST...KEY WEST NATIONAL WEATHER SERVICE DOPPLER RADAR
DEPICTED AN EXTENSIVE LINE OF STRONG THUNDERSTORMS NEAR HALFMOON
SHOAL LIGHT...MOVING TO THE EAST AT AROUND 30 MPH. AT THIS SPEED OF
MOVEMENT...THE LEADING EDGE OF THIS LINE OF THUNDERSTORMS WILL REACH
KEY WEST AT APPROXIMATELY 1250 PM...BOCA CHICA AT APPROXIMATELY
100 PM...AND SUGARLOAF KEY AT APPROXIMATELY 110 PM.

THE STRONGEST THUNDERSTORMS WILL PRODUCE WIND GUSTS OUT OF THE
NORTHWEST NEAR 45 MPH...DANGEROUS CLOUD TO SURFACE LIGHTNING
STRIKES...TORRENTIAL DOWNPOURS...AND POSSIBLY SMALL HAIL.

RESIDENTS IN THE LOWER KEYS SHOULD TAKE ACTION TO SECURE TRASH
CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR
OBJECTS NOW.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR CHANNEL
76 ON YOUR LOCAL CABLE TELEVISION SERVICE PROVIDER FOR THE LATEST
STATEMENTS CONCERNING THIS HAZARDOUS WEATHER SITUATION.

BS
Special weather statement, Feb 13, 11:45 AM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
1145 AM EST WED FEB 13 2008

FLZ078-131800-
MONROE LOWER KEYS-
1145 AM EST WED FEB 13 2008

...A SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR ALL OF THE FLORIDA
KEYS AND ADJACENT NEARSHORE WATERS UNTIL 600 PM EST...

AT 1145 AM EST...KEY WEST NATIONAL WEATHER SERVICE DOPPLER RADAR
DEPICTED AN EXTENSIVE LINE OF STRONG THUNDERSTORMS NEAR HALFMOON
SHOAL LIGHT...MOVING TO THE EAST AT AROUND 30 MPH. AT THIS SPEED OF
MOVEMENT...THE LEADING EDGE OF THIS LINE OF THUNDERSTORMS WILL REACH
KEY WEST AT APPROXIMATELY 1250 PM...BOCA CHICA AT APPROXIMATELY
100 PM...AND SUGARLOAF KEY AT APPROXIMATELY 110 PM.

THE STRONGER THUNDERSTORMS WILL PRODUCE WIND GUSTS OUT OF THE
NORTHWEST AT 45 TO 50 MPH...WITH THE STRONGEST STORMS POTENTIALLY
GENERATING HIGHER WIND GUSTS. IN ADDITION...THE STRONGER STORMS WILL
PRODUCE DANGEROUS CLOUD TO SURFACE LIGHTNING STRIKES...TORRENTIAL
DOWNPOURS...AND POSSIBLY SMALL HAIL.

RESIDENTS IN THE LOWER KEYS SHOULD TAKE ACTION TO SECURE TRASH
CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR
OBJECTS NOW.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR CHANNEL
76 ON YOUR LOCAL CABLE TELEVISION SERVICE PROVIDER FOR THE LATEST
STATEMENTS AND WARNINGS CONCERNING THIS SEVERE WEATHER THREAT.

BS
Special weather statement, Feb 13, 11:45 AM EST, 43 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE KEY WEST FL
1145 AM EST WED FEB 13 2008

FLZ078-131800-
MONROE LOWER KEYS-
1145 AM EST WED FEB 13 2008

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF THE FLORIDA
KEYS AND ADJACENT NEARSHORE WATERS UNTIL 600 PM EST...

AT 1145 AM EST...KEY WEST NATIONAL WEATHER SERVICE DOPPLER RADAR
DEPICTED AN EXTENSIVE LINE OF STRONG THUNDERSTORMS NEAR HALFMOON
SHOAL LIGHT...MOVING TO THE EAST AT AROUND 30 MPH. AT THIS SPEED OF
MOVEMENT...THE LEADING EDGE OF THIS LINE OF THUNDERSTORMS WILL REACH
KEY WEST AT APPROXIMATELY 1250 PM...BOCA CHICA AT APPROXIMATELY
100 PM...AND SUGARLOAF KEY AT APPROXIMATELY 110 PM.

THE STRONGER THUNDERSTORMS WILL PRODUCE WIND GUSTS OUT OF THE
NORTHWEST AT 45 TO 50 MPH...WITH THE STRONGEST STORMS POTENTIALLY
GENERATING HIGHER WIND GUSTS. IN ADDITION...THE STRONGER STORMS WILL
PRODUCE DANGEROUS CLOUD TO SURFACE LIGHTNING STRIKES...TORRENTIAL
DOWNPOURS...AND POSSIBLY SMALL HAIL.

RESIDENTS IN THE LOWER KEYS SHOULD TAKE ACTION TO SECURE TRASH
CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR
OBJECTS NOW.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR CHANNEL
76 ON YOUR LOCAL CABLE TELEVISION SERVICE PROVIDER FOR THE LATEST
STATEMENTS AND WARNINGS CONCERNING THIS SEVERE WEATHER THREAT.

BS

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 7:08 PM ESTSpecial Marine WarningKEY24 min
Feb 12, 7:16 PM ESTSpecial Marine WarningKEY59 min
Feb 12, 8:17 PM ESTSpecial Marine WarningKEY58 min
Feb 12, 8:39 PM ESTSpecial Marine WarningKEY66 min
Feb 12, 9:27 PM ESTSpecial Marine WarningKEY63 min
Feb 12, 9:30 PM ESTSpecial Marine WarningKEY2 hr
Feb 12, 9:45 PM ESTSpecial Marine WarningKEY60 min
Feb 12, 10:26 PM ESTSpecial Marine WarningKEY51 min
Feb 12, 11:25 PM ESTSpecial Marine WarningKEY2 hr
Feb 12, 11:50 PM ESTSpecial Marine WarningKEY70 min
Feb 13, 1:00 AM ESTSpecial Marine WarningKEY60 min
Feb 13, 1:27 AM ESTSpecial Marine WarningKEY63 min
Feb 13, 1:34 AM ESTSpecial Marine WarningKEY56 min
Feb 13, 1:47 AM ESTSpecial Marine WarningKEY58 min
Feb 13, 2:21 AM ESTSpecial Marine WarningKEY23 min
Feb 13, 2:26 AM ESTSpecial Marine WarningKEY64 min
Feb 13, 2:30 AM ESTSpecial Marine WarningKEY60 min
Feb 13, 2:47 AM ESTSpecial Marine WarningKEY34 min
Feb 13, 2:48 AM ESTSpecial Marine WarningKEY57 min
Feb 13, 3:28 AM ESTSpecial Marine WarningKEY2 hr
Feb 13, 3:31 AM ESTSpecial Marine WarningKEY59 min
Feb 13, 3:43 AM ESTSpecial Marine WarningKEY92 min
Feb 13, 4:32 AM ESTSpecial Marine WarningKEY58 min
Feb 13, 5:25 AM ESTSpecial Marine WarningKEY2 hr
Feb 13, 5:44 AM ESTSpecial Marine WarningKEY61 min
Feb 13, 6:44 AM ESTSpecial Marine WarningKEY61 min
Feb 13, 7:26 AM ESTSpecial Marine WarningKEY64 min
Feb 13, 9:11 AM ESTSpecial Marine WarningKEY2 hr
Feb 13, 10:45 AM ESTSpecial Marine WarningKEY2 hr
Feb 13, 12:19 PM ESTSpecial Marine WarningKEY116 min
Feb 13, 2:13 PM ESTSpecial Marine WarningKEY62 min
Feb 13, 3:23 PM ESTSpecial Marine WarningKEY52 min

Nearby

Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.